Advertisement

Reductions of Matrices Associated with Nowhere-Zero Flows

  • Martin Kochol
  • Nad’a Krivoňáková
  • Silvia Smejová
  • Katarína Šranková
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6460)

Abstract

Recently we have developed a method excluding certain subgraphs from a smallest counterexample to the 5-flow conjecture. This is based on comparing ranks of two matrices of large size. The aim of this paper is to be more effective by applying these methods so that we reduce the size of matrices used in the computation.

Keywords

Integral Vector Simple Network Linear Hull Chromatic Polynomial Trivalent Graph 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Isaacs, R.: Infinite families of nontrivial trivalent graphs which are not Tait colorable. Amer. Math. Monthly 82, 221–239 (1975)CrossRefzbMATHGoogle Scholar
  2. 2.
    Jaeger, F.: Nowhere-zero flow problems. In: Beineke, L.W., Wilson, R.J. (eds.) Selected Topics in Graph Theory, vol. 3, pp. 71–95. Academic Press, London (1988)Google Scholar
  3. 3.
    Kochol, M.: Superposition and constructions of graphs without nowhere-zero k-flows. European J. Combin. 23, 281–306 (2002)CrossRefzbMATHGoogle Scholar
  4. 4.
    Kochol, M.: Reduction of the 5-flow conjecture to cyclically 6-edge-connected snarks. J. Combin. Theory Ser. B 90, 139–145 (2004)CrossRefzbMATHGoogle Scholar
  5. 5.
    Kochol, M.: Girth restrictions for the 5-flow conjecture. In: Proceedings of the 16th ACM-SIAM Symposium on Discrete Algorithms, SODA 2005, pp. 705–707 (2005)Google Scholar
  6. 6.
    Kochol, M., Krivoňáková, N., Smejová, S., Šranková, K.: Counting nowhere-zero flows on wheels. Discrete Math. 308, 2050–2053 (2008)CrossRefzbMATHGoogle Scholar
  7. 7.
    Tutte, W.T.: A contribution to the theory of chromatic polynomials. Canad. J. Math. 6, 80–91 (1954)CrossRefzbMATHGoogle Scholar
  8. 8.
    Tutte, W.T.: A class of Abelian groups. Canad. J. Math. 8, 13–28 (1956)CrossRefzbMATHGoogle Scholar
  9. 9.
    Zhang, C.-Q.: Integral Flows and Cycle Covers of Graphs. Dekker, New York (1997)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Martin Kochol
    • 1
  • Nad’a Krivoňáková
    • 2
  • Silvia Smejová
    • 2
  • Katarína Šranková
    • 2
  1. 1.MÚ SAVBratislava 1Slovakia
  2. 2.FPV ŽUŽilinaSlovakia

Personalised recommendations